CaltechAUTHORS
  A Caltech Library Service

A phase-space formulation for elastic-wave traveltime tomography

Chung, Eric and Qian, Jianliang and Uhlmann, Gunther and Zhao, Hong-Kai (2008) A phase-space formulation for elastic-wave traveltime tomography. Journal of Physics: Conference Series, 124 . Art. No. 12018. ISSN 1742-6596. https://resolver.caltech.edu/CaltechAUTHORS:20090528-075513313

[img] PDF - Published Version
See Usage Policy.

551Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20090528-075513313

Abstract

We adopt a recent work in Chung, Qian, Uhlmann and Zhao (Inverse Problems, 23(2007) 309-329) to develop a phase space method for reconstructing pressure wave speed and shear wave speed of an elastic medium from travel time measurements. The method is based on the so-called Stefanov-Uhlmann identity which links two Riemannian metrics with their travel time information. We design a numerical algorithm to solve the resulting inverse problem. The algorithm is a hybrid approach that combines both Lagrangian and Eulerian formulations. In particular the Lagrangian formulation in phase space can take into account multiple arrival times naturally, while the Eulerian formulation for wave speeds allows us to compute the solution in physical space. Numerical examples are shown to validate the method.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1088/1742-6596/124/1/012018DOIUNSPECIFIED
http://www.iop.org/EJ/abstract/1742-6596/124/1/011001PublisherUNSPECIFIED
Additional Information:© 2008 IOP Publishing. Accepted papers received: 16 July 2008 Published online: 21 August 2008 Qian is supported by NSF #0542174, Uhlmann is partially supported by NSF and the Walker Family Endowed Professorship, and Zhao is partially supported by NSF #0513073, ONR Grant #N00014-02-1-0090 and DARPA Grant #N00014-02-1-0603.
Funders:
Funding AgencyGrant Number
NSF0542174
NSF0513073
Office of Naval ResearchN00014-02-1-0090
Defense Advanced Research Projects AgencyN00014-02-1-0603
University of WashingtonUNSPECIFIED
Series Name:Journal of Physics
Record Number:CaltechAUTHORS:20090528-075513313
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20090528-075513313
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:14323
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:13 Aug 2009 19:53
Last Modified:03 Oct 2019 00:49

Repository Staff Only: item control page